MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Joint Laxity (4526)
Date of Event 11/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent initial total knee arthroplasty on unknown date.Subsequently, the patient was revised approximately 2 years post implantation due to implant fracture.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Concomitant products: unknown femoral component; unknown tibial tray.Report source: foreign country: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, due to the location of the device is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
It was reported patient underwent initial knee arthroplasty.Subsequently, the patient reported that while standing, she suddenly felt her knee joint slump backwards.Since the event, she had pain, limited mobility, and snapping in the knee.Subsequently, the patient was revised approximately one year post implantation during which, the surgeon noted that the lps peg had broken off.The poly was exchanged without complications.Attempts have been made and additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A2: year of birth: 1962.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: revision op report: lps peg of the inlay is broken off and lies in the superior recess, in lay and broken pin removed, new inlay placed, full rom achieved, no complications.No signs of infection, no loosening or fracture seen on x-ray device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d1; d2; d4; d9; g4; h4.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product and pictures identified signs of being implanted (wear, nicked, gouged) and the post feature has fractured off.The device was submitted for further analysis.Analysis determined the post fragment and the bearing body fit together well, as there was very little plastic deformation of the fracture surface.A small amount of damage at the anterior side of the fracture surface on the base of the post was observed, both on the left and right side edges of the post, which could possibly be due to impingement damage from the femoral component.However, there was much less damage in that area than is typical in these cases.No additional impingement damage was observed.The post fracture was caused by overloading on the post, possibly exacerbated by impingement damage from the femoral component.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: revision op report: lps peg of the inlay is broken off and lies in the superior recess, in lay and broken pin removed, new inlay placed, full range of motion achieved, no complications.No signs of infection, no loosening or fracture seen on x-ray.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
ARTICULAR SURFACE
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13593998
Report Number0001822565-2022-00610
Device Sequence Number5236589
Product Code JWH
UDI-Device Identifier00889024211018
UDI-Public(01)00889024211018(17)250228(10)64687673
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberN/A
Device Catalogue Number00596203010
Device Lot Number64687673
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer04/14/2022
05/26/2022
06/03/2022
10/13/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date04/25/2022
05/27/2022
06/15/2022
10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale